----------------------- Advertisement --------------------------
Q&A
If you have any query about any medical problem get an answer from an expert
  Comments: Read | Post

Is Dycerin (diacerein) a safe drug?

Monday, 09 April 2007
Answered by: Dr. Chandra M. Gulhati
Editor,
MIMS,
New Delhi
Google Buzz

Q. I am 36 years old and had developed a knee problem some time back. I was prescribed Dycerin (diacerein) 50 mg for 4 months. I have taken this medicine for 3 months. Please tell me the ill effects due to this medicine? This medicine turns my urine yellow. Will it harm my liver? After 3 months of taking this medicine, I took a blood test. The bilirubin - total, serum by Diazo method was 4.77 mg/dl against the reference level of 1.2 mg/dl. It reveals that I have jaundice. I suspect that diacerin could be the cause for this. Please suggest.

A.  Dycerin (diacerein) is marketed in very few countries (such as India, Thailand, Argentina, Brazil, Portugal) but is not approved for use in major nations with research and follow-up capabilities such as United States, Canada, Britain, Australia, etc. Hence not much research has taken place on this medicine as to how it acts, resulting in lack of knowledge about its major adverse effects and lack of clinical trials to establish its efficacy and safety etc. It is metabolised in the liver and its major side effects are on the gastro-intestinal system (of which liver, gall bladder are integral part). It changes the urine deep yellow colour. I would suggest that you stop the drug immediately so that your liver does not get damaged.

A.  Dycerin (diacerein) is marketed in very few countries (such as India, Thailand, Argentina, Brazil, Portugal) but is not approved for use in major nations with research and follow-up capabilities such as United States, Canada, Britain, Australia, etc. Hence not much research has taken place on this medicine as to how it acts, resulting in lack of knowledge about its major adverse effects and lack of clinical trials to establish its efficacy and safety etc. It is metabolised in the liver and its major side effects are on the gastro-intestinal system (of which liver, gall bladder are integral part). It changes the urine deep yellow colour. I would suggest that you stop the drug immediately so that your liver does not get damaged.

Comments: Read | Post
More from this section
More »
Post comments
We request you not to tell us about your medical problems through this comment tool.
We are unable to keep track of the innumerable queries and their answers that we get everyday unless they are sent through "Ask a Question"

Name:*   E-mail:*
City:   Phone:
Comments:* 7000 characters remaining
Spam protection
Enter the code:*
Disclaimer: Material sent in this section is contributed by users. DoctorNDTV accepts no responsibility for the content or accuracy of such material and does not endorse or subscribe to the content.
----------------------- Advertisement4 --------------------------
 
Latest Photos
 
 
Survey
Radiation and health outcomes

The effect radiation has on human health has been the subject of recent interest.

-------------------------------- Advertisement -----------------------------------